Heterogeneity of Pseudomonas aeruginosa in Brazilian cystic fibrosis patients

Heterogeneity of Pseudomonas aeruginosa in Brazilian cystic fibrosis patients

Autor Silbert, Suzane Autor UNIFESP Google Scholar
Barth, Afonso L. Google Scholar
Sader, Helio S. Autor UNIFESP Google Scholar
Instituição Universidade Federal de São Paulo (UNIFESP)
Univ Fed Rio Grande Sul
Resumo The aim of this study was to assess the diversity and genomic variability of Pseudomonas aeruginosa isolates from cystic fibrosis (CF) patients being treated at a university hospital in Brazil. Ninety-seven isolates of P. aeruginosa from 43 CF patients were characterized by macrorestriction analysis of chromosomal DNA by pulsed-field gel electrophoresis (PFGE) and tested for susceptibility to 20 antimicrobial agents by broth microdilution. It was possible to evaluate single isolates from 20 patients and multiple isolates (two to seven) from 23 patients collected during a 22-month period. Among all of the unrelated patients, we detected only one pair of patients sharing a common strain. Among the 77 isolates from 23 patients who had multiple isolates analyzed, we identified 37 major types by PFGE, and five different colonization patterns were recognized. the isolates were susceptible to several antimicrobial agents, although consecutive isolates from the same patient may display differences in their susceptibilities. Mucoid isolates were more resistant (P < 0.001) than nonmucoid isolates to five antibiotics. Our results indicate that CF patients remain colonized by more than one strain of P. aeruginosa for long periods of time. in addition, the finding of several different genotypes in the same patient suggests that the colonizing strain may occasionally be replaced.
Idioma Inglês
Data de publicação 2001-11-01
Publicado em Journal of Clinical Microbiology. Washington: Amer Soc Microbiology, v. 39, n. 11, p. 3976-3981, 2001.
ISSN 0095-1137 (Sherpa/Romeo, fator de impacto)
Publicador Amer Soc Microbiology
Extensão 3976-3981
Fonte http://dx.doi.org/10.1128/JCM.39.11.3976-3981.2001
Direito de acesso Acesso aberto Open Access
Tipo Artigo
Web of Science WOS:000171934200026
Endereço permanente http://repositorio.unifesp.br/handle/11600/26648

Exibir registro completo




Arquivo

Nome: WOS000171934200026.pdf
Tamanho: 1.650MB
Formato: PDF
Descrição:
Abrir arquivo

Este item está nas seguintes coleções

Buscar


Navegar

Minha conta